Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 135, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2015, 2:57 PM EST for 10 counties in Indiana. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 2:57 PM EST (19:57 UTC)
- Expired
- Dec 23, 2015, 3:30 PM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, IN, Clay County, IN, Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 3:05 PM EST | TSTM WND DMG | 10 S Greencastle, IN | BOX TRAILER OVERTURNED... TREES AND TREE LIMBS DOWN... SOME POWER OUTAGES |
| Dec 23, 3:05 PM EST | TSTM WND DMG | 9 Sse Greencastle, IN | SEMI TRAILER BLOWN OFF US231 AT I-70. ONE INJURED. |
| Dec 23, 3:10 PM EST | TSTM WND DMG | 3 S Paragon, IN | GRAIN BIN BLOWN OVER...PART OF A METAL ROOF DETACHED FROM A HOME...SEVERAL TREES DOWN. NEAR INTERSECTION OF POCKET HOLLOW ANBD BURNETT ROADS. |
| Dec 23, 3:22 PM EST | TSTM WND GST 50 | Bedford, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 1:28 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KIND 231957
SVRIND
INC013-021-027-055-093-101-105-109-119-133-232030-
/O.NEW.KIND.SV.W.0135.151223T1957Z-151223T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
EASTERN GREENE COUNTY IN SOUTHWESTERN INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
WESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
OWEN COUNTY IN WEST CENTRAL INDIANA...
MORGAN COUNTY IN CENTRAL INDIANA...
NORTHEASTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
MARTIN COUNTY IN SOUTHWESTERN INDIANA...
EASTERN DAVIESS COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 330 PM EST
* AT 256 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES EAST OF BRAZIL TO 7 MILES EAST OF
BLOOMFIELD TO NEAR JASPER...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...BEDFORD...MARTINSVILLE...MOORESVILLE...SPENCER...
SHOALS...ELLETTSVILLE...MITCHELL...LOOGOOTEE...CLOVERDALE...
BROOKLYN...OOLITIC...MONROVIA...GOSPORT...PARAGON...STINESVILLE...
CRANE...ALFORDSVILLE...BETHANY AND WILLIAMS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 28 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.
LAT...LON 3851 8702 3901 8691 3954 8705 3963 8633
3943 8628 3913 8627 3905 8627 3905 8632
3899 8632 3899 8628 3869 8631 3869 8668
3853 8668 3853 8683 3849 8695
TIME...MOT...LOC 1956Z 259DEG 47KT 3947 8691 3902 8680 3846 8693
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
501 follow-up statement
563
WWUS53 KIND 232013
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EST WED DEC 23 2015
INC021-027-232023-
/O.CAN.KIND.SV.W.0135.000000T0000Z-151223T2030Z/
CLAY IN-DAVIESS IN-
313 PM EST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY AND EASTERN
DAVIESS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.
LAT...LON 3903 8670 3956 8684 3963 8633 3943 8628
3913 8627 3905 8627 3905 8632 3899 8632
3899 8628 3869 8631 3869 8668 3853 8668
3853 8683
TIME...MOT...LOC 2013Z 258DEG 47KT 3955 8667 3906 8656 3850 8669
$$
INC013-055-093-101-105-109-119-133-232030-
/O.CON.KIND.SV.W.0135.000000T0000Z-151223T2030Z/
PUTNAM IN-GREENE IN-LAWRENCE IN-BROWN IN-OWEN IN-MORGAN IN-MONROE IN-
MARTIN IN-
313 PM EST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR SOUTHEASTERN PUTNAM...EASTERN GREENE...LAWRENCE...WESTERN
BROWN...EASTERN OWEN...MORGAN...MONROE AND EASTERN MARTIN COUNTIES...
AT 313 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF GREENCASTLE TO 7 MILES SOUTH OF
BLOOMINGTON TO 12 MILES WEST OF PAOLI...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...BEDFORD...MARTINSVILLE...MOORESVILLE...SPENCER...
SHOALS...ELLETTSVILLE...MITCHELL...CLOVERDALE...BROOKLYN...OOLITIC...
MONROVIA...GOSPORT...PARAGON...STINESVILLE...BETHANY...WOODVILLE
HILLS...WILLIAMS...ROLAND AND HELTONVILLE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.
LAT...LON 3903 8670 3956 8684 3963 8633 3943 8628
3913 8627 3905 8627 3905 8632 3899 8632
3899 8628 3869 8631 3869 8668 3853 8668
3853 8683
TIME...MOT...LOC 2013Z 258DEG 47KT 3955 8667 3906 8656 3850 8669
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:38 PM EST, 19 minutes earlier.
Area forecast discussion, Dec 23, 2:38 PM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 238 PM EST WED DEC 23 2015 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 208 PM EST WED DEC 23 2015 A STRONG LOW PRESSURE SYSTEM OVER MISSOURI WILL PUSH NORTHEAST TOWARD THE GREAT LAKES TONIGHT AND SWEEP SHOWERS AND PERHAPS A THUNDERSTORM ACROSS CENTRAL INDIANA AS A COLD FRONT PUSH ACROSS THE STATE. WEAK HIGH PRESSURE IS EXPECTED TO ARRIVE IN CENTRAL INDIANA IN THE WAKE OF THE FRONT...RESULTING IN DRY AND MILD WEATHER ON CHRISTMAS. ON FRIDAY NIGHT AND SATURDAY...A WARM FRONT IS EXPECTED TO PUSH NORTH INTO SOUTHERN INDIANA. THIS ALONG WITH LOW PRESSURE DEVELOPING IN THE SOUTHERN PLAINS WILL RESULT IN WET WEATHER THIS WEEKEND...PERHAPS WITH SOME HEAVY RAINS. THE ACTIVE AND WET WEATHER IS EXPECTED TO CONTINUE INTO NEXT WEEK AS THE WARM FRONT STALLS AND LOW PRESSURE OVER THE SOUTHERN PLAINS SLOWLY PUSHES TOWARD THE OHIO VALLEY. && .NEAR TERM /TONIGHT/... ISSUED AT 208 PM EST WED DEC 23 2015 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS STRONG LOW PRESSURE IN PLACE ACROSS NORTHERN MISSOURI. A WARM FRONT WAS FOUND ACROSS NORTHERN ILLINOIS AND SOUTHERN MICHIGAN AS INDIANA WAS WITHING THE WARM SECTOR WITH SOUTH TO SOUTHEAST SURFACE WINDS. DEW POINT TEMPS WERE IN THE VERY MOIST 60S ALONG WITH TEMPS IN THE 60S AS WELL. RADAR SHOWS A BAND OF THUNDERSTORMS OVER PADUCAH/S AREA...PROGRESSING NORTHEAST WITHIN THE FLOW. AN INITIAL WAVE OF SHOWERS NEAR THE WABASH RIVER WAS ALSO PUSHING NORTHEAST...BUT BECOMING LESS ORGANIZED AS IT PROGRESSED. MAIN FORECAST CHALLENGE WILL BE POPS. RAPID REFRESH PROGRESSES THE SECOND WAVE OF SHOWERS AND STORMS ACROSS CENTRAL INDIANA DURING THE 20Z-02Z TIME FRAME. RADAR MOSAICS SHOW LITTLE IN THE WAKE OF THE WAVE...WITH DRY AIR INTRUDING INTO THE SYSTEM ACROSS WESTERN MISSOURI AND WESTERN ARKANSAS WHERE DEW POINTS FALL INTO THE 30S. MODELS SUGGEST BEST FORCING MOVES THROUGH AROUND 00Z ACROSS THE FORECAST AREA ASSOCIATED WITH THE SHORT WAVE ALOFT. FORECAST SOUNDINGS SHOW A VERY SATURATED COLUMN ACROSS THE AREA NEAR 00Z...WITH GOOD SUBSIDENCE AND DRYING PRESENT BY 06Z. THUS WILL FOCUS CATEGORICAL POPS AS THE BEST FORCING MOVES THROUGH THE AREA...BETWEEN 20Z AND 03Z...AND TREND LOWER FROM THERE. SEVERE THREAT THIS AFTERNOON AND EARLY EVENING CANNOT BE RULED OUT AS FAVORABLE SHEAR CONDITIONS CONTINUE TO EXISTS...HOWEVER CAPE AND INSTABILITY APPEAR LIMITED...PARTICULARLY AS THE AFTERNOON PROGRESSES. AS FOR TEMPS WILL STICK CLOSE TO A BLEND AS COLDER AIR IS EXPECTED TO ARRIVE IN THE WAKE OF THE COLD FRONT BUT PRESSURE GRADIENT IS EXPECTED TO CONTINUE MIXING. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 208 PM EST WED DEC 23 2015 THIS PERIOD LOOKS TO BE DEFINED BY TWO WEATHER FEATURES. DRY WEATHER INITIALLY FOLLOWED BY VERY WET WEATHER BEGINNING ON FRIDAY NIGHT AND SATURDAY. THUS THE FOCUS WILL BE ON TEMPS INITIALLY FOLLOWED BY POPS. GFS AND NAM SUGGEST WEAK SURFACE HIGH PRESSURE SLOWLY PUSHING ACROSS INDIANA AND THE SOUTHERN GREAT LAKES. FORECAST SOUNDINGS THROUGH CHRISTMAS DAY SHOW A DRY SOUNDING AS SOUTHWEST FLOW ALOFT PERSISTS. LITTLE IN THE WAY OF UPPER SUPPORT AVAILABLE. HOWEVER A MODERATE BAROCLINIC ZONE APPEARS TO REMAIN IN PLACE ACROSS THE AREA THROUGH CHRISTMAS. THUS WILL EXPECTED MAINLY SOME HIGH PASSING CLOUDS AMID THE QUICK SOUTHWEST FLOW ALOFT...AND USE A BLEND ON TEMPS...WHICH WILL REMAIN WELL ABOVE NORMAL THROUGH CHRISTMAS. ON SATURDAY NIGHT AS SURFACE HIGH PRESSURE DRIFTS EAST TO WESTERN NEW YORK..NORTHEASTERLY SURFACE FLOW DEVELOPS AS A WARM FRONT APPROACHES FROM THE SOUTH. THIS RESULTS IN STRENGTHENING OF THE BAROCLINC ZONE ACROSS INDIANA...STRENGTHENING THE WARM FRONTAL BOUNDARY. FORECAST SOUNDINGS ON SATURDAY NIGHT SHOW GOOD SATURATION BY 06Z SAT IN THE LOWER LEVELS AMID STRONG WARM AIR ADVECTION AND OVERRUNNING. BY 18Z SAT FORECAST SOUNDINGS SHOW DEEP SATURATION THROUGH THE COLUMN AS THE WARM FRONT ACROSS INDIANA IS EXPECTED TO AMPLIFY. FORECAST SOUNDINGS SOAR TO 1.50 WHICH IS PRETTY HIGH FOR THIS TIME OF THE YEAR. LITTLE FORCING APPEARS IN PLACE ALOFT...HOWEVER THE 300K GFS ISENTROPIC SURFACE SHOW VERY STRONG UPGLIDE...WITH SPECIFIC HUMIDITIES IN THE RANGE OF 6-8 G/KG...AGAIN...VERY HIGH FOR THIS TIME OF YEAR. THUS WILL TREND POPS ON FRIDAY NIGHT AND SATURDAY HIGHER THAN MAVMOS...WITH CATEGORICAL ON SATURDAY...MAYBE EVEN A HEAVY RAIN MENTION. GIVEN OUR EXPECTED CLOUDS AND RAIN WILL TREND LOWS WARMER THAN MAVMOS AND HIGHS COOLER. FLASH FLOOD GUIDANCE HAS 3 HOUR VALUES NEAR 2 INCHES AND 6 HOUR VALUES NEAR 3 INCHES. ALTHOUGH THESE SHORT TERM VALUES ARE UNLIKELY TO BE REACHED IN THOSE TIME FRAMES...THEY MAY BE REACHED OVER MUCH LONGER TIME FRAMES INTO NEXT WEEK. FLOODING WILL BECOME MORE OF CONCERN AS THIS EVENT PLAYS OUT INTO NEXT WEEK. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 232 PM EST WED DEC 23 2015 MODELS CONTINUE TO SHOW A SURFACE TROUGH STRADDLED ACROSS INDIANA AT THE START OF THIS PERIOD AS PULSES OF ENERGY EJECT FROM THE DEEP WESTERN TROUGH. THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A LARGE CHUNK OF ENERGY WILL LIFT AS A CLOSED SURFACE AND UPPER LOW NORTHEAST NORTHEAST FROM MEXICO SATURDAY NIGHT TO THE GREAT LAKES BY TUESDAY. THROUGHOUT THIS TIME FRAME SEVERAL ROUNDS OF HEAVY RAIN WILL YIELD A MULTI DAY TOTAL OF 2 TO 5+ INCHES OF RAIN. PER PREVIOUS DISCUSSION...MODEL PRECIPITABLE WATER VALUES WOULD BE ANOMALOUSLY HIGH CLIMATOLOGICALLY SPEAKING...99TH PERCENTILE OR GREATER... NEARING THE MAXIMUM EXPECTED VALUE FOR THE TIME OF YEAR. IN ADDITION INSTABILITY INDICES SUGGEST AT LEAST A CHANCE OF THUNDER ACROSS AT LEAST SOME PORTION OF CENTRAL INDIANA SATURDAY THROUGH MONDAY. THE UPSHOT OF THIS SUGGESTS A STRONG POTENTIAL FOR FLOODING. THE BIGGEST UNCERTAINTY AT THIS POINT IS WHERE THE SURFACE BOUNDARY AND SUBSEQUENT HEAVIEST RAINFALL OCCURS AND THUS WHICH RIVERS MAY SHOW GREATEST POTENTIAL FOR FLOOD. TUESDAY AND WEDNESDAY...ONE MORE...BUT NOT THE LAST...PIECE OF ENERGY EJECTS FROM THE WESTERN TROUGH APPROACHING INDIANA WEDNESDAY. AT THE MOMENT THIS SHORT WAVE APPEARS DETACHED FROM THE DEEP LAYERED MOISTURE ACROSS THE GULF STATES AND THUS LIKELY ONLY TO BE A LIGHT PRECIPITATION PRODUCER. HAVE CONTINUED WITH A BLEND OF MODELS SOLUTIONS FOR TEMPERATURES WHICH WILL CONTINUE NEAR OR ABOVE NORMAL THROUGH THE FORECAST PERIOD. && .AVIATION /DISCUSSION FOR 231800Z TAFS/... ISSUED AT 1151 AM EST WED DEC 23 2015 WINDS 19020G30KTS ON AVERAGE BECOME 24020G30KTS AFTER 240300Z WILL BE ONE CONCERN. THUNDERSTORMS GUSTING TO NEAR 50 KTS AND ISOLATED TORNADOES ALSO POSSIBLE THROUGH 232300Z. DECKS WILL BE AT OR BELOW 3000 FT AND MAINLY BELOW 2000 FT UNTIL COLD FRONT PASSES 03Z-05Z. VISIBILITY WILL BE P6SM. IFR DECKS AND VISIBILITY WILL OCCUR DURING THUNDERSTORMS. ALL THIS THE RESULT OF STRONG LOW PRESSURE TRACKING FROM EASTERN KANSAS NORTHEAST TO THE UPPER GREAT LAKES DURING THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...TUCEK
Hazardous weather outlook, Dec 23, 4:43 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EST WED DEC 23 2015 INZ021-028>031-035>049-051>057-060>065-067>072-240945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 443 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS. LARGE HAIL. ISOLATED TORNADOES. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. TIMING: 2 TO 10 PM. DISCUSSION: A STRONG STORM SYSTEM WILL PUSH A COLD FRONT ACROSS CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: MORE RAIN AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY AND THE THREAT FOR RIVER FLOODING WILL INCREASE. DISCUSSION: ANOTHER STRONG SYSTEM IS EXPECTED THIS WEEKEND. HEAVY RAIN FROM RECENT SYSTEMS...AND LATER ONES MAY LEAD TO FLOODING. CENTRAL INDIANA WILL FINISH OUT THE YEAR IN A WARM AND ACTIVE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Dec 23, 12:25 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 PM EST WED DEC 23 2015
INZ028-029-035-036-043-044-051-231745-
PARKE-FOUNTAIN-MONTGOMERY-WARREN-TIPPECANOE-VERMILLION-VIGO-
1225 PM EST WED DEC 23 2015
...SHOWERS WITH WIND GUSTS TO 40 MPH WILL AFFECT NORTHWESTERN
VIGO...VERMILLION...PARKE... TIPPECANOE...WESTERN
MONTGOMERY...FOUNTAIN AND WARREN COUNTIES...
AT 1222 PM EST...SHOWERS WERE IN EASTERN ILLINOIS FROM DANVILLE TO
PARIS...OR 17 MILES WEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 60
MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...TERRE HAUTE...WEST LAFAYETTE...CLINTON...COVINGTON...
ROCKVILLE...VEEDERSBURG...WILLIAMSPORT...NEWPORT...ATTICA...WEST
TERRE HAUTE...SHADELAND...FAIRVIEW PARK...BATTLE GROUND...
PRAIRIETON...PRAIRIE CREEK...CAYUGA...MONTEZUMA...WAYNETOWN AND
LINDEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 170 AND 184.
INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 8.
INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 31.
LAT...LON 3934 8758 3935 8753 4047 8752 4048 8709
4056 8709 4056 8670 3961 8719 3926 8756
3926 8759
TIME...MOT...LOC 1722Z 234DEG 52KT 3999 8722
DRTSpecial weather statement, Dec 23, 1:20 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EST WED DEC 23 2015
INZ047-048-054-055-062-063-231900-
MARION IN-HANCOCK IN-JOHNSON IN-MORGAN IN-BROWN IN-MONROE IN-
120 PM EST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHWESTERN BROWN...
WESTERN HANCOCK...NORTHWESTERN JOHNSON...EASTERN MORGAN AND
NORTHEASTERN MONROE COUNTIES UNTIL 200 PM EST...
AT 120 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARTINSVILLE...OR 15 MILES NORTHEAST OF BLOOMINGTON...MOVING
NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...LAWRENCE...FRANKLIN...GREENFIELD...BEECH
GROVE...MARTINSVILLE...SPEEDWAY...MOORESVILLE...SOUTHPORT...NEW
WHITELAND...CUMBERLAND...MCCORDSVILLE...WHITELAND...BARGERSVILLE...
FORTVILLE...NEW PALESTINE...MERIDIAN HILLS...BROOKLYN AND WARREN
PARK.
LAT...LON 3970 8588 3970 8595 3962 8595 3924 8632
3933 8652 3992 8615 3995 8563
TIME...MOT...LOC 1820Z 213DEG 62KT 3936 8636
DRTLocal storm report, Dec 23, 2:28 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST BICKNELL 38.78N 87.31W
12/23/2015 M60 MPH KNOX IN EMERGENCY MNGR
&&
ELBLocal storm report, Dec 23, 2:39 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 4 N DECKER 38.58N 87.52W
12/23/2015 KNOX IN EMERGENCY MNGR
SEMI BLOWN OVER ON NEAR US41 NORTH OF DECKER
&&
ELBLocal storm report, Dec 23, 2:52 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
12/23/2015 E60 MPH MARION IN PUBLIC
&&
ELBLocal storm report, Dec 23, 2:55 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST 7 SSE WASHINGTON 38.56N 87.12W
12/23/2015 E60 MPH DAVIESS IN PUBLIC
&&
CORRECTED COUNTY/STATE...LOCATION
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:25 PM EST | Special Weather Statement | IND | Fountain, Parke, Tippecanoe, Vermillion, Vigo, Warren | 20 min |
| Dec 23, 12:47 PM EST | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 43 min |
| Dec 23, 12:53 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion | 52 min |
| Dec 23, 1:20 PM EST | Special Weather Statement | IND | Hancock, Johnson, Marion | 40 min |
| Dec 23, 1:44 PM EST | Severe Thunderstorm Warning | IND | Carroll | 16 min |
| Dec 23, 1:57 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 33 min |
| Dec 23, 2:12 PM EST | Tornado Warning | IND | Daviess, Knox | 18 min |
| Dec 23, 2:27 PM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 1 more | 33 min |
| Dec 23, 3:21 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Marion | 39 min |
| Dec 23, 3:25 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 2 more | 35 min |
| Dec 23, 3:57 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more | 33 min |
| Dec 23, 4:17 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 43 min |
| Dec 23, 4:26 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 34 min |
| Dec 23, 5:33 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.